MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.Vascular access sites were obtained via ultrasound guided puncture in the left popliteal (pop) vein and the right femoral vein.The target lesion was located in the lower left limb vein.After the guidewire vessel sheaths were placed, a guidewire crossed the lesion and upon reaching the vena cava, the physician placed a filter.The guidewire in the left pop sheath was used for an angiogram in the lower lumen.After the amplatz guidewire was replaced, an angiojet catheter was advanced through the guidewire for power pulse and thrombectomy and the device was withdrawn.The physician then advanced a 12.0 x 80, 75cm mustang balloon catheter through the guidewire for dilatation.However, during the first inflation, there was loss of pressure despite several attempts.The connection was checked and there were no issues.The balloon was removed and it was noted that the balloon ruptured.The procedure was completed with another of the same device.There were no patient complications reported and the patient was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a 12x8x75 mustang device was returned for analysis.A visual examination identified that the balloon was not folded which indicated that the device was subjected to positive pressure.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 13mm proximal of the proximal markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual and tactile examination identified damage to the tip of the device.This type of damage is consistent with excessive force being applied to the device when attempting to cross the lesion.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10130693
Report Number2134265-2020-06592
Device Sequence Number2420877
Product Code FGE
UDI-Device Identifier08714729794745
UDI-Public08714729794745
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2022
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0024290175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2020
Initial Date Received by Manufacturer 05/12/2020
Supplement Date Received by Manufacturer06/10/2020
Initial Report FDA Received Date06/08/2020
Supplement Report FDA Received Date06/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR
Patient Weight50